MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Arrhythmia (1721); High Blood Pressure/ Hypertension (1908)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that in a double lumen picc solo 5fr catheter, when handling medication from the other access, the access with continuous noradrenaline undergoes interaction, increasing the patient's blood pressure.It was not possible to remove the catheter for analysis due to its dependence on medication.There was a need to cut out a route and puncture a peripheral vein to continue with intermittent medication while the picc was exclusively for noradrenaline.12/26/2022 additional information: patient impacted due to increased blood pressure; customer maintaining power picc solo n.5 fr- double lumen in left upper limb, infusing noradrenaline at 0.03 mcg/kg/min in an exclusive route; when using the other route, which was salinized, during the administration of bolus dipyrone analgesia, the client presented pressure instability, becoming hypertensive and bradycardic, with a pale lip.It was necessary to puncture avp (peripheral venous access) in right upper limb with catheter 20 for intermittent medications.After the incident, we contacted the representative, and she witnessed the moment of salinization of the catheter (the patient again presented pressure instability).Catheter was not flowing back (blood flow); but no flow resistance.In an attempt to use both catheter routes; diluted noradrenaline was started in bi (infusion pump), in order to reduce the incidence of pressure instability caused by the bolus of nora; but without success.On (b)(6) 2022 - off nora; however, it was not possible to aspirate content, which was inside the catheter.On (b)(6) 2022- when salinizing the catheter routes, the client again presents pressure instability (hypertension and bradycardia), and saline solution at 0.02 mcg/kg/min is installed in bs (bag?) in an attempt to saline the picc catheter.On (b)(6) 2022 - stable patient, referred to the infirmary.12/26 - pervious catheter, without use of vad (vasoactive drug).It presents excellent blood return and no resistance to salinization in both pathways.Client hospitalized in the intensive care unit, with a history of falling over a waterfall with tbi, presenting loss of mobility and sensitivity in the lower limbs and upper limbs.In po (on (b)(6) 2022) arthrodesis of c5-c7 and corpectomy of c6.Patient comorbidity of obesity.Patient is currently stable.Statlock and sterile transparent film dressing used for picc.Catheter still currently implanted in the patient.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of refu3001 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer that in a double lumen picc solo 5fr catheter, when handling medication from the other access, the access with continuous noradrenaline undergoes interaction, increasing the patient's blood pressure.It was not possible to remove the catheter for analysis due to its dependence on medication.There was a need to cut out a route and puncture a peripheral vein to continue with intermittent medication while the picc was exclusively for noradrenaline.12/26/2022 additional information: patient impacted due to increased blood pressure; customer maintaining power picc solo n.5 fr- double lumen in left upper limb, infusing noradrenaline at 0.03 mcg/kg/min in an exclusive route; when using the other route, which was salinized, during the administration of bolus dipyrone analgesia, the client presented pressure instability, becoming hypertensive and bradycardic, with a pale lip.It was necessary to puncture avp (peripheral venous access) in right upper limb with catheter 20 for intermittent medications.After the incident, we contacted the representative, and she witnessed the moment of salinization of the catheter (the patient again presented pressure instability).Catheter was not flowing back (blood flow); but no flow resistance.In an attempt to use both catheter routes; diluted noradrenaline was started in bi (infusion pump), in order to reduce the incidence of pressure instability caused by the bolus of nora; but without success.12/22 - off nora; however, it was not possible to aspirate content, which was inside the catheter.12/23- when salinizing the catheter routes, the client again presents pressure instability (hypertension and bradycardia), and saline solution at 0.02 mcg/kg/min is installed in bs (bag?) in an attempt to saline the picc catheter.12/24 - stable patient, referred to the infirmary.12/26 - pervious catheter, without use of vad (vasoactive drug).It presents excellent blood return and no resistance to salinization in both pathways.Client hospitalized in the intensive care unit, with a history of falling over a waterfall with tbi, presenting loss of mobility and sensitivity in the lower limbs and upper limbs.In po (11/12) arthrodesis of c5-c7 and corpectomy of c6.Patient comorbidity of obesity.Patient is currently stable.Stat lock and sterile transparent film dressing used for picc.Catheter still currently implanted in the patient.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16098660
Report Number3006260740-2022-05981
Device Sequence Number6516531
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number1295118
Device Lot NumberREFU3001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale
Patient Weight90 KG